MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT, DRILL

SYNTHES GMBH 2.5MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT, DRILL
Catalog Number 03.113.023
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthese reports an event in colombia as follows: it was reported that the device was received as a blind unit from colombia on (b)(6) 2022.There was no allegation reported against the device.Upon product return and investigation on (b)(6) 2023, it was found that the item was broken from the distal tip.No further information is available.This report involves one 2.5mm calibrated drill bit qc 250mm/95mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthos is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a j&j employee.Part:03.113.023 lot:l203045 manufacturing site: werk bettlach supplier: na release to warehouse date:(b)(6) 2016 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.The product was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drill bit ø2.5 w/stop caliber l250/225 f/ was broken from the distal tip, fragment was not returned for evaluation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Additionally, the stop ring was missing from the device.A dimensional inspection for the drill bit ø2.5 w/stop caliber l250/225 f/ was unable to be performed due to post manufacturing damage.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the drill bit ø2.5 w/stop caliber l250/225 f/.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM CALIBRATED DRILL BIT QC 250MM/95MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16708713
Report Number8030965-2023-04372
Device Sequence Number6080381
Product Code HTW
UDI-Device Identifier07611819351813
UDI-Public(01)07611819351813
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.113.023
Device Lot NumberL203045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown